Alert archive / California / Gale Watches in 2012
Gale Watch 26, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Aug 22, 2012, 2:43 PM PDT. It took effect at Aug 23, 2012, 10:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 22, 2012, 2:43 PM PDT (21:43 UTC)
- In effect from
- Aug 23, 2012, 10:00 AM PDT
- Expired
- Aug 23, 2012, 2:56 AM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
260 WHUS76 KEKA 222143 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 243 PM PDT WED AUG 22 2012 PZZ470-475-230600- /O.EXT.KEKA.SC.Y.0056.000000T0000Z-120823T0400Z/ /O.NEW.KEKA.SW.Y.0002.120823T0400Z-120824T2200Z/ /O.NEW.KEKA.GL.A.0026.120823T1700Z-120824T2200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 243 PM PDT WED AUG 22 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PDT FRIDAY... ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PDT FRIDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS...N 15 TO 25 KT RISING TO 20 TO 25 KT THIS EVENING WITH HIGHER GUSTS. GUSTS TO GALE FORCE ARE POSSIBLE OVER THE OUTER WATERS THURSDAY THROUGH FRIDAY. HIGHEST WINDS WILL BE IN THE LEE OF CAPE BLANCO OREGON AND CAPE MENDOCINO. * WAVES...STEEP WIND DRIVEN SEAS OF 7 TO 9 FT AT 7 TO 8 SECONDS INCREASING TO 9 TO 13 FT TONIGHT INTO FRIDAY. HIGHEST SEAS WILL BE IN THE LEE OF CAPE BLANCO OREGON AND CAPE MENDOCINO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-230600- /O.EXT.KEKA.SC.Y.0056.120822T2143Z-120825T1600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 243 PM PDT WED AUG 22 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT SATURDAY. * WINDS...NW 10 TO 20 KT INCREASING TO 15 TO 25 KT THURSDAY AFTERNOON. WINDS WILL REMAIN ELEVATED THROUGH FRIDAY NIGHT. HIGHEST WINDS WILL BE IN THE LEE OF CAPE BLANCO OREGON AND AROUND POINT SAINT GEORGE * WAVES...STEEP WIND DRIVEN SEAS OF 4 TO 6 FT AT 7 SECONDS BUILDING TO 7 TO 9 FT THURSDAY. STEEP SEAS WILL INCREASE TO NEAR 10 FEET BY THURSDAY NIGHT. HIGHEST SEAS WILL BE IN THE LEE OF CAPE BLANCO OREGON. SEAS WILL FALL RAPIDLY THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-230600- /O.CON.KEKA.SC.Y.0056.000000T0000Z-120826T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 243 PM PDT WED AUG 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY. * WINDS...N 10 TO 20 KT INCREASING TO 15 TO 25 KT THURSDAY WITH HIGHER GUSTS. HIGHEST WINDS WILL OCCUR FROM THE EEL RIVER SOUTHWARD AND AROUND CAPE MENDOCINO. * WAVES...STEEP WIND DRIVEN SEAS OF 5 TO 10 FT AT 7 TO 8 SECONDS. SEAS WILL BUILD TO 8 TO 13 FT BY THURSDAY NIGHT. HIGHEST SEAS WILL BE AROUND CAPE MENDOCINO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
4 follow-up statements
791 WHUS76 KEKA 222327 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 427 PM PDT WED AUG 22 2012 ...REPLACED SMALL CRAFT ADVISORY FOR HAZ SEAS WITH HAZ SEAS WARNING... PZZ470-475-230730- /O.CON.KEKA.SC.Y.0056.000000T0000Z-120823T0400Z/ /O.CAN.KEKA.SW.Y.0002.120823T0400Z-120824T2200Z/ /O.NEW.KEKA.SE.W.0025.120823T0400Z-120824T2200Z/ /O.CON.KEKA.GL.A.0026.120823T1700Z-120824T2200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 427 PM PDT WED AUG 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PDT FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PDT FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON. * WINDS...N 15 TO 25 KT RISING TO 20 TO 25 KT THIS EVENING WITH HIGHER GUSTS. GUSTS TO GALE FORCE ARE POSSIBLE OVER THE OUTER WATERS THURSDAY THROUGH FRIDAY. HIGHEST WINDS WILL BE IN THE LEE OF CAPE BLANCO OREGON AND CAPE MENDOCINO. * WAVES...STEEP WIND DRIVEN SEAS OF 7 TO 9 FT AT 7 TO 8 SECONDS INCREASING TO 9 TO 13 FT TONIGHT INTO FRIDAY. HIGHEST SEAS WILL BE IN THE LEE OF CAPE BLANCO OREGON AND CAPE MENDOCINO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-230730- /O.CON.KEKA.SC.Y.0056.000000T0000Z-120825T1600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 427 PM PDT WED AUG 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY... * WINDS...NW 10 TO 20 KT INCREASING TO 15 TO 25 KT THURSDAY AFTERNOON. WINDS WILL REMAIN ELEVATED THROUGH FRIDAY NIGHT. HIGHEST WINDS WILL BE IN THE LEE OF CAPE BLANCO OREGON AND AROUND POINT SAINT GEORGE * WAVES...STEEP WIND DRIVEN SEAS OF 4 TO 6 FT AT 7 SECONDS BUILDING TO 7 TO 9 FT THURSDAY. STEEP SEAS WILL INCREASE TO NEAR 10 FEET BY THURSDAY NIGHT. HIGHEST SEAS WILL BE IN THE LEE OF CAPE BLANCO OREGON. SEAS WILL FALL RAPIDLY THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-230730- /O.CON.KEKA.SC.Y.0056.000000T0000Z-120826T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 427 PM PDT WED AUG 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY... * WINDS...N 10 TO 20 KT INCREASING TO 15 TO 25 KT THURSDAY WITH HIGHER GUSTS. HIGHEST WINDS WILL OCCUR FROM THE EEL RIVER SOUTHWARD AND AROUND CAPE MENDOCINO. * WAVES...STEEP WIND DRIVEN SEAS OF 5 TO 10 FT AT 7 TO 8 SECONDS. SEAS WILL BUILD TO 8 TO 13 FT BY THURSDAY NIGHT. HIGHEST SEAS WILL BE AROUND CAPE MENDOCINO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
307 WHUS76 KEKA 222358 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 458 PM PDT WED AUG 22 2012 ...EXTENDED OFFSHORE SMALL CRAFT ADVISORY TO BEGINNING OF GALE WATCH... PZZ470-475-230800- /O.EXT.KEKA.SC.Y.0056.000000T0000Z-120823T1700Z/ /O.CON.KEKA.SE.W.0025.120823T0400Z-120824T2200Z/ /O.CON.KEKA.GL.A.0026.120823T1700Z-120824T2200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 458 PM PDT WED AUG 22 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PDT THURSDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PDT FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM PDT THURSDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PDT FRIDAY. A GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON. * WINDS...N 15 TO 25 KT RISING TO 20 TO 25 KT THIS EVENING WITH HIGHER GUSTS. GUSTS TO GALE FORCE ARE POSSIBLE OVER THE OUTER WATERS THURSDAY THROUGH FRIDAY. HIGHEST WINDS WILL BE IN THE LEE OF CAPE BLANCO OREGON AND CAPE MENDOCINO. * WAVES...STEEP WIND DRIVEN SEAS OF 7 TO 9 FT AT 7 TO 8 SECONDS INCREASING TO 9 TO 13 FT TONIGHT INTO FRIDAY. HIGHEST SEAS WILL BE IN THE LEE OF CAPE BLANCO OREGON AND CAPE MENDOCINO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-230800- /O.CON.KEKA.SC.Y.0056.000000T0000Z-120825T1600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 458 PM PDT WED AUG 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY... * WINDS...NW 10 TO 20 KT INCREASING TO 15 TO 25 KT THURSDAY AFTERNOON. WINDS WILL REMAIN ELEVATED THROUGH FRIDAY NIGHT. HIGHEST WINDS WILL BE IN THE LEE OF CAPE BLANCO OREGON AND AROUND POINT SAINT GEORGE. * WAVES...STEEP WIND DRIVEN SEAS OF 4 TO 6 FT AT 7 SECONDS BUILDING TO 7 TO 9 FT THURSDAY. STEEP SEAS WILL INCREASE TO NEAR 10 FEET BY THURSDAY NIGHT. HIGHEST SEAS WILL BE IN THE LEE OF CAPE BLANCO OREGON. SEAS WILL FALL RAPIDLY THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-230800- /O.CON.KEKA.SC.Y.0056.000000T0000Z-120826T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 458 PM PDT WED AUG 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY... * WINDS...N 10 TO 20 KT INCREASING TO 15 TO 25 KT THURSDAY WITH HIGHER GUSTS. HIGHEST WINDS WILL OCCUR FROM THE EEL RIVER SOUTHWARD AND AROUND CAPE MENDOCINO. * WAVES...STEEP WIND DRIVEN SEAS OF 5 TO 10 FT AT 7 TO 8 SECONDS. SEAS WILL BUILD TO 8 TO 13 FT BY THURSDAY NIGHT. HIGHEST SEAS WILL BE AROUND CAPE MENDOCINO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
896 WHUS76 KEKA 230359 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 859 PM PDT WED AUG 22 2012 PZZ470-475-231200- /O.CON.KEKA.SC.Y.0056.000000T0000Z-120823T1700Z/ /O.CON.KEKA.SE.W.0025.120823T0400Z-120824T2200Z/ /O.CON.KEKA.GL.A.0026.120823T1700Z-120824T2200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 859 PM PDT WED AUG 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THURSDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... * WINDS...N INCREASING TO 20 TO 25 KT THIS EVENING WITH HIGHER GUSTS. GUSTS TO GALE FORCE ARE POSSIBLE THURSDAY THROUGH FRIDAY. HIGHEST WINDS WILL BE IN THE LEE OF CAPE BLANCO OREGON AND CAPE MENDOCINO. * WAVES...STEEP WIND DRIVEN SEAS OF 7 TO 9 FT AT 7 TO 8 SECONDS INCREASING TO 9 TO 13 FT TONIGHT INTO FRIDAY. HIGHEST SEAS WILL BE IN THE LEE OF CAPE BLANCO OREGON AND CAPE MENDOCINO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-231200- /O.CON.KEKA.SC.Y.0056.000000T0000Z-120825T1600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 859 PM PDT WED AUG 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY... * WINDS...NW 10 TO 20 KT INCREASING TO 15 TO 25 KT THURSDAY AFTERNOON. WINDS WILL REMAIN ELEVATED THROUGH FRIDAY NIGHT. HIGHEST WINDS WILL BE IN THE LEE OF CAPE BLANCO OREGON AND AROUND POINT SAINT GEORGE. * WAVES...STEEP WIND DRIVEN SEAS OF 4 TO 6 FT AT 7 SECONDS BUILDING TO 7 TO 9 FT THURSDAY. STEEP SEAS WILL INCREASE TO NEAR 10 FEET BY THURSDAY NIGHT. HIGHEST SEAS WILL BE IN THE LEE OF CAPE BLANCO OREGON. SEAS WILL FALL RAPIDLY THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-231200- /O.CON.KEKA.SC.Y.0056.000000T0000Z-120826T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 859 PM PDT WED AUG 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY... * WINDS...N 10 TO 20 KT INCREASING TO 15 TO 25 KT THURSDAY WITH HIGHER GUSTS. HIGHEST WINDS WILL OCCUR FROM THE EEL RIVER SOUTHWARD AND AROUND CAPE MENDOCINO. * WAVES...STEEP WIND DRIVEN SEAS OF 5 TO 10 FT AT 7 TO 8 SECONDS. SEAS WILL BUILD TO 8 TO 13 FT BY THURSDAY NIGHT. HIGHEST SEAS WILL BE AROUND CAPE MENDOCINO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
264 WHUS76 KEKA 230956 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 256 AM PDT THU AUG 23 2012 PZZ470-231800- /O.CAN.KEKA.SE.W.0025.000000T0000Z-120824T2200Z/ /O.EXT.KEKA.SC.Y.0056.000000T0000Z-120823T2200Z/ /O.UPG.KEKA.GL.A.0026.120823T1700Z-120824T2200Z/ /O.NEW.KEKA.GL.W.0039.120823T2200Z-120825T0300Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 256 AM PDT THU AUG 23 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM FRIDAY... ...HAZARDOUS SEAS WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM FRIDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM THIS AFTERNOON. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...N 15 TO 25 KT WITH A FEW GUSTS TO 35 KT. WINDS WILL INCREASE THIS AFTERNOON AND EVENING TO 20 TO 30 KT WITH FREQUENT GUSTS TO 35 KT. WINDS WILL BEGIN TO EASE ON SAT THEN FALL OFF SHARPLY BY SUN. * WAVES...STEEP WIND DRIVEN SEAS OF 7 TO 10 FT AT 7 SECONDS WILL BUILD TO AS HIGH AS 15 FT ON FRI. SEAS WILL FALL OFF SHARPLY BY SUN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-231800- /O.CAN.KEKA.SE.W.0025.000000T0000Z-120824T2200Z/ /O.EXT.KEKA.SC.Y.0056.000000T0000Z-120823T1600Z/ /O.UPG.KEKA.GL.A.0026.120823T1700Z-120824T2200Z/ /O.NEW.KEKA.GL.W.0039.120823T1600Z-120824T2200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 256 AM PDT THU AUG 23 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM THIS MORNING... ...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 3 PM FRIDAY... ...HAZARDOUS SEAS WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM FRIDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM THIS MORNING. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...N 15 TO 25 KT WITH GUSTS TO 35 KT TODAY IN THE LEE OF CAPE MENDOCINO. WINDS WILL INCREASE THIS AFTERNOON AND EVENING TO 20 TO 30 WITH FREQUENT GUSTS TO 35 KT. * WAVES...STEEP WIND DRIVEN SEAS OF 8 TO 11 FT AT 8 SECONDS TODAY BUILDING TO AS HIGH AS 14 FT TONIGHT INTO FRIDAY. SEAS WILL FALL OFF SHARPLY OVER THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-231800- /O.CON.KEKA.SC.Y.0056.000000T0000Z-120825T1600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 256 AM PDT THU AUG 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM SATURDAY... * WINDS...NW TO N 10 TO 20 KT TODAY INCREASING TO 15 TO 25 KT TONIGHT. WINDS VERY NEAR THE COAST WILL BEGIN LOWER THIS MORNING...WITH SOME AREAS BEING SOUTHERLY. * WAVES...STEEP WIND DRIVEN SEAS OF 5 TO 8 FT AT 8 SECONDS THIS MORNING BUILDING TO AS HIGH AS 11 FT TONIGHT INTO FRIDAY. SEAS WILL FALL OFF SHARPLY OVER THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-231800- /O.CON.KEKA.SC.Y.0056.000000T0000Z-120826T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 256 AM PDT THU AUG 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM SATURDAY... * WINDS...NW TO N 15 TO 25 KT WITH GUSTS TO 30 KT AROUND CAPE MENDOCINO FROM THIS AFTERNOON THROUGH EARLY FRI EVENING. WINDS WILL BEGIN TO EASE FRI NIGHT AND THROUGH THE WEEKEND. * WAVES...STEEP WIND DRIVEN SEAS OF 5 TO 8 FT AT 8 SECONDS BUILDING TO AS HIGH AS 10 FT OVERNIGHT INTO FRI. SEAS WILL FALL OFF SHARPLY OVER THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Aug 22, 9:26 AM PDT, 5 hours 17 minutes earlier.
Area forecast discussion, Aug 22, 9:26 AM PDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
926 AM PDT WED AUG 22 2012
.SYNOPSIS...WEAK HIGH PRESSURE OVER THE REGION WILL BRING INTERIOR
LOCATIONS CLEAR SKIES AND SEASONAL TEMPERATURES INTO THIS WEEKEND.
THE COAST CAN EXPECT NIGHTTIME AND MORNING CLOUDS AND FOG WITH
CLEARING EACH AFTERNOON.
&&
.UPDATE...UPDATED THE SKY COVER AND WEATHER FOR TODAY AND THIS
EVENING. VISIBLE SAT SHOWS A NARROW BAND OF STRATUS ALONG THE
COAST. WITH NORTHERLY WINDS FORECAST TO PICK UP EXPECT THIS TO
CLEAR OUT BY EARLY AFTERNOON STARTING CRESCENT CITY AND WORKING
ITS WAY SOUTH. LOCAL WRF MODEL SURFACE RH FIELD SHOWS THIS AS
WELL. ALSO UPDATED WEATHER IN MENDOCINO COUNTY. VIS SAT AND
WEBCAMS SHOW LITTLE SMOKE THIS MORNING IN UKIAH...BUT LEFT THE
SMOKE ON NORTHEASTERN MENDOCINO COUNTY. MKK
&&
.PREV DISCUSSION... /ISSUED 434 AM PDT WED AUG 22 2012/
SYNOPSIS...WEAK HIGH PRESSURE OVER THE REGION WILL BRING INTERIOR
LOCATIONS CLEAR SKIES AND SEASONAL TEMPERATURES INTO THIS WEEKEND.
THE COAST CAN EXPECT NIGHTTIME AND MORNING CLOUDS AND FOG WITH
CLEARING EACH AFTERNOON.
SHORT TERM...THE RUNNING FORECAST REMAINS ON TRACK. WEAK HIGH
PRESSURE OVER THE REGION WILL BRING INTERIOR LOCATIONS CLEAR SKIES
AND SEASONAL TEMPERATURES INTO THIS WEEKEND. INLAND TEMPERATURES
WILL BE A FEW DEGREES WARMER THAN YESTERDAY AS WEAK RIDGING MOVES
OVER. HOWEVER, THESE SAME INLAND TEMPERATURES WILL DROP A FEW
DEGREES ON THURSDAY AS A WEAK UPPER LEVEL TROUGH PASSES TO OUR
NORTH. MORE WEAK RIDING PASSING OVER THE REGION ON FRIDAY WILL
CAUSE THE TEMPERATURES TO RISE YET AGAIN ONLY FOR A DOWNWARD TREND
TO START ON SATURDAY AS A TROUGH APPROACHES THE COAST. SO EXPECT A
SEESAW IN HIGH TEMPERATURES THE NEXT FEW DAYS. MEANWHILE, THE
COAST WILL SEE NIGHTTIME AND MORNING CLOUDS AND FOG WITH CLEARING
EACH AFTERNOON. OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED.
LONG TERM...THE MAIN CHANGE WAS TO INTRODUCE SOME POPS INTO THE
COASTAL AREAS NORTH OF CAPE MENDOCINO EARLY NEXT WEEK. ALL
OPERATIONAL MODELS HAVE JUMPED INTO AGREEMENT WITH A SEASONALLY
STRONG UPPER LOW DROPPING TOWARD THE PAC NW FROM THE GULF OF
ALASKA SUNDAY INTO MONDAY. MODELS ARE INDICATING A SFC FRONT
ASSOCIATED WITH THIS UPPER LOW SWEEPING ACROSS THE AREA EARLY NEXT
WEEK. THIS WILL CAUSE DAYTIME HIGHS ACROSS THE INTERIOR TO DROP
INTO THE 70S AND 80S ON TUESDAY, WHILE THE OVERNIGHT LOW MAY DROP
INTO THE UPPER 40S IN MORE NRN REGIONS. OTHER THAN TREND UP IN
POPS AND DOWN IN TEMPS, THERE WERE NO SIGNIFICANT CHANGES TO THE
ONGOING FORECAST. BFG
AVIATION...LIFR CONDITIONS WILL CONTINUE THIS MORNING ALONG THE
COASTAL AREAS. CIGS SHOULD LIFT DURING THE DAY TODAY WITH SOME
CLEARING AGAIN THIS AFTERNOON ALLOWING FOR A SHORT TIME OF
MVFR/VFR. AN UPPER TROUGH CROSSING THE AREA TONIGHT SHOULD KEEP
THE CIGS UP AND VSBY UP, SO WILL BE LOOKING FOR IFR/MVFR TONIGHT.
UKI VFR. BFG
MARINE...WINDS CONTINUE TO BE A TOUGH FORECAST FOR THE NEXT 36 TO
48 HOURS. MODELS ARE INDICATING INCREASING WINDS FOR TONIGHT
THROUGH THURSDAY, UP TO AROUND 30 KT IN THE OFFSHORE WATERS. HAVE
BEEN LOOKING AT THE SYNOPTIC PATTERN TO FIND OUT WHAT MODEL WINDS
ARE GRABBING ON TO AND HAVE YET TO FIGURE OUT WHY THE PRESSURE
GRADIENT WILL TIGHTEN SO MUCH. LOOKING AT THE MORNING WV
SATELLITE, A BROAD UPPER TROUGH REMAINS WELL ESTABLISHED BETWEEN
THE COAST AND ABOUT 135W. THIS UPPER TROUGH SHOULD KEEP THE SFC
HIGH IN A WEAKENED STATE FOR THE DAY, IF NOT LONGER. THE ONE AREA
A SFC HIGH COULD DEVELOP STRONGER IS UNDER A WEAK UPPER RIDGE OFF
THE OREGON COAST AND ABOUT 130W. AS SUCH, HAVE OPTED TO LEAVE A
HINT OF THE HIGHEST WINDS IN THE FORECAST FOR TONIGHT THROUGH
FRIDAY. STRONG TO NEAR GALE CONDITIONS ARE LIKELY IN THE OUTER
WATERS WITH GALE CONDITIONS POSSIBLE, BUT CONFIDENCE IT NOT HIGH
ENOUGH TO HOIST EVEN A WATCH AT THIS POINT. HOW THE WINDS RAMP UP
TODAY WILL BE TELLING IN HOW THE SFC HIGH HAS DEVELOPED.
REGARDLESS, COMPARED TO THE LAST SEVERAL DAYS, WINDS AND SEAS WILL
BE UP FOR THE NEXT 3 DAYS. FOR THE WEEKEND, AN APPROACHING FRONT
WILL BREAK UP THE GRADIENT CAUSING LIGHT WINDS AND RAPIDLY
DIMINISHING SEAS. CONDITIONS SHOULD BOTTOM OUT SUNDAY NIGHT INTO
MONDAY WITH LIGHT WINDS AND SEAS IN THE 2 TO 5 FT RANGE. SO TO
SUMMARIZE, INCREASING CONDITIONS TONIGHT THROUGH FRIDAY THEN
SUBSIDING CONDITIONS SATURDAY THROUGH MONDAY. BFG
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 9 AM PDT
SATURDAY PZZ450.
SMALL CRAFT ADVISORY UNTIL 11 PM PDT SATURDAY PZZ455-470-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Aug 22, 3:53 AM PDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 353 AM PDT WED AUG 22 2012 CAZ001>004-076-231230- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 353 AM PDT WED AUG 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 2:43 PM PDT | Small Craft Advisory for Hazardous Seas | EKA | 104 min | |
| Aug 22, 4:27 PM PDT | Hazardous Seas Warning | EKA | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.